April  2018, 11(2): 193-212. doi: 10.3934/dcdss.2018012

Quasilinear elliptic equations with measures and multi-valued lower order terms

Institut für Mathematik, Martin-Luther-Universität Halle-Wittenberg, 06099 Halle, Germany

* Corresponding author: Christoph Tietz

Received  November 2016 Revised  April 2017 Published  January 2018

Fund Project: The second author is supported by a doctoral studies grant of Saxony-Anhalt

In this paper, we consider the existence and further qualitative properties of solutions of the Dirichlet problem to quasilinear multi-valued elliptic equations with measures of the form
$Au + G(\cdot,u) \ni f,$
where
$A$
is a second order elliptic operator of Leray-Lions type and
$f\in \mathcal M_b(\Omega)$
is a given Radon measure on a bounded domain
$\Omega\subset \mathbb R^N$
. The lower order term
$s\mapsto G(\cdot,s)$
is assumed to be a multi-valued upper semicontinuous function, which includes Clarke's gradient
$s\mapsto \partial j(\cdot,s)$
of some locally Lipschitz function
$s\mapsto j(\cdot,s)$
as a special case. Our main goals and the novelties of this paper are as follows: First, we develop an existence theory for the above multi-valued elliptic problem with measure right-hand side. Second, we propose concepts of sub-supersolutions for this problem and establish an existence and comparison principle. Third, we topologically characterize the solution set enclosed by sub-supersolutions.
Citation: Siegfried Carl, Christoph Tietz. Quasilinear elliptic equations with measures and multi-valued lower order terms. Discrete & Continuous Dynamical Systems - S, 2018, 11 (2) : 193-212. doi: 10.3934/dcdss.2018012
References:
[1]

J. AppellE. De PascaleH.T. Nguyen and P.P. Zabrejko, Multivalued superpositions, Dissertationes Mathematicae, 345 (1995), 1-97. Google Scholar

[2]

L. Boccardo, Some nonlinear Dirichlet problems in L1 involving lower order terms in divergence form, Progress in Elliptic and Parabolic Partial Differential Equations (Capri, 1994), 43–57, Pitman Res. Notes Math. Ser. , 350, Longman, Harlow, 1996. Google Scholar

[3]

L. Boccardo and T. Gallouët, Non-linear elliptic and parabolic equations involving measure data, Journal of Functional Analysis, 87 (1989), 149-169. doi: 10.1016/0022-1236(89)90005-0. Google Scholar

[4]

S. Carl and V.K. Le, Existence results for hemivariational inequalities with measures, Applicable Analysis, 86 (2007), 735-753. doi: 10.1080/00036810701397796. Google Scholar

[5]

S. Carl and V.K. Le, Elliptic inequalities with multi-valued operators: Existence, comparison and related variational-hemivariational type inequalities, Nonlinear Analysis: Theory, Methods & Applications, 121 (2015), 130-152. doi: 10.1016/j.na.2014.10.033. Google Scholar

[6]

S. Carl, V. K. Le and D. Motreanu, Nonsmooth Variational Problems and Their Inequalities Springer Monograph in Mathematics, Springer, New York, 2007. doi: 10.1007/978-0-387-46252-3. Google Scholar

[7]

G. Dal MasoF. MuratL. Orsina and A. Prignet, Renormalized solutions of elliptic equations with general measure data, nnali della Scuola Normale Superiore di Pisa -Classe di Scienze, 28 (1999), 741-808. Google Scholar

[8]

J. J. Duistermaat and J. A. C. Kolk, Distributions: Theory and Applications Birkhäuser, Boston, 2010. doi: 10.1007/978-0-8176-4675-2. Google Scholar

[9]

J. Leray and J.-L. Lions, Quelques résultats de Višik sur les problémes elliptiques non linéaires par les méthodes de Minty-Browder, Bulletin de la Société Mathématique de France, 93 (1965), 97-107. Google Scholar

[10]

Z. Naniewicz and P. D. Panagiotopoulos, Mathematical Theory of Hemivariational Inequalities and Applications Marcel Dekker, Inc. , New York, Basel, Hong Kong, 1995. Google Scholar

[11]

A. C. Ponce, Selected problems on elliptic equations involving measures, preprint, arXiv:1204.0668v2.Google Scholar

[12]

M. M. Rao, Measure Theory and Integration Marcel Dekker, Inc. , New York, Basel, 2004. Google Scholar

[13]

R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations American Mathematical Society, Providence, RI, 1997. Google Scholar

[14]

I. I. Vrabie, Compactness Methods for Nonlinear Evolutions Pitman Monographs and Surveys in Pure and Applied Mathematikcs, 75 2nd edition, Longman, New York, 1995. Google Scholar

show all references

References:
[1]

J. AppellE. De PascaleH.T. Nguyen and P.P. Zabrejko, Multivalued superpositions, Dissertationes Mathematicae, 345 (1995), 1-97. Google Scholar

[2]

L. Boccardo, Some nonlinear Dirichlet problems in L1 involving lower order terms in divergence form, Progress in Elliptic and Parabolic Partial Differential Equations (Capri, 1994), 43–57, Pitman Res. Notes Math. Ser. , 350, Longman, Harlow, 1996. Google Scholar

[3]

L. Boccardo and T. Gallouët, Non-linear elliptic and parabolic equations involving measure data, Journal of Functional Analysis, 87 (1989), 149-169. doi: 10.1016/0022-1236(89)90005-0. Google Scholar

[4]

S. Carl and V.K. Le, Existence results for hemivariational inequalities with measures, Applicable Analysis, 86 (2007), 735-753. doi: 10.1080/00036810701397796. Google Scholar

[5]

S. Carl and V.K. Le, Elliptic inequalities with multi-valued operators: Existence, comparison and related variational-hemivariational type inequalities, Nonlinear Analysis: Theory, Methods & Applications, 121 (2015), 130-152. doi: 10.1016/j.na.2014.10.033. Google Scholar

[6]

S. Carl, V. K. Le and D. Motreanu, Nonsmooth Variational Problems and Their Inequalities Springer Monograph in Mathematics, Springer, New York, 2007. doi: 10.1007/978-0-387-46252-3. Google Scholar

[7]

G. Dal MasoF. MuratL. Orsina and A. Prignet, Renormalized solutions of elliptic equations with general measure data, nnali della Scuola Normale Superiore di Pisa -Classe di Scienze, 28 (1999), 741-808. Google Scholar

[8]

J. J. Duistermaat and J. A. C. Kolk, Distributions: Theory and Applications Birkhäuser, Boston, 2010. doi: 10.1007/978-0-8176-4675-2. Google Scholar

[9]

J. Leray and J.-L. Lions, Quelques résultats de Višik sur les problémes elliptiques non linéaires par les méthodes de Minty-Browder, Bulletin de la Société Mathématique de France, 93 (1965), 97-107. Google Scholar

[10]

Z. Naniewicz and P. D. Panagiotopoulos, Mathematical Theory of Hemivariational Inequalities and Applications Marcel Dekker, Inc. , New York, Basel, Hong Kong, 1995. Google Scholar

[11]

A. C. Ponce, Selected problems on elliptic equations involving measures, preprint, arXiv:1204.0668v2.Google Scholar

[12]

M. M. Rao, Measure Theory and Integration Marcel Dekker, Inc. , New York, Basel, 2004. Google Scholar

[13]

R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations American Mathematical Society, Providence, RI, 1997. Google Scholar

[14]

I. I. Vrabie, Compactness Methods for Nonlinear Evolutions Pitman Monographs and Surveys in Pure and Applied Mathematikcs, 75 2nd edition, Longman, New York, 1995. Google Scholar

[1]

Ting Li. Pullback attractors for asymptotically upper semicompact non-autonomous multi-valued semiflows. Communications on Pure & Applied Analysis, 2007, 6 (1) : 279-285. doi: 10.3934/cpaa.2007.6.279

[2]

Yejuan Wang. On the upper semicontinuity of pullback attractors for multi-valued noncompact random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3669-3708. doi: 10.3934/dcdsb.2016116

[3]

Limei Dai. Multi-valued solutions to a class of parabolic Monge-Ampère equations. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1061-1074. doi: 10.3934/cpaa.2014.13.1061

[4]

Yejuan Wang, Peter E. Kloeden. The uniform attractor of a multi-valued process generated by reaction-diffusion delay equations on an unbounded domain. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4343-4370. doi: 10.3934/dcds.2014.34.4343

[5]

Yangrong Li, Renhai Wang, Lianbing She. Backward controllability of pullback trajectory attractors with applications to multi-valued Jeffreys-Oldroyd equations. Evolution Equations & Control Theory, 2018, 7 (4) : 617-637. doi: 10.3934/eect.2018030

[6]

Yejuan Wang, Lin Yang. Global exponential attraction for multi-valued semidynamical systems with application to delay differential equations without uniqueness. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1961-1987. doi: 10.3934/dcdsb.2018257

[7]

Yejuan Wang, Tomás Caraballo. Morse decomposition for gradient-like multi-valued autonomous and nonautonomous dynamical systems. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1-24. doi: 10.3934/dcdss.2020092

[8]

Zhiming Liu, Zhijian Yang. Global attractor of multi-valued operators with applications to a strongly damped nonlinear wave equation without uniqueness. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-18. doi: 10.3934/dcdsb.2019179

[9]

Dalila Azzam-Laouir, Warda Belhoula, Charles Castaing, M. D. P. Monteiro Marques. Multi-valued perturbation to evolution problems involving time dependent maximal monotone operators. Evolution Equations & Control Theory, 2019, 0 (0) : 0-0. doi: 10.3934/eect.2020004

[10]

Yury Arlinskiĭ, Eduard Tsekanovskiĭ. Constant J-unitary factor and operator-valued transfer functions. Conference Publications, 2003, 2003 (Special) : 48-56. doi: 10.3934/proc.2003.2003.48

[11]

Qi Lü, Xu Zhang. Operator-valued backward stochastic Lyapunov equations in infinite dimensions, and its application. Mathematical Control & Related Fields, 2018, 8 (1) : 337-381. doi: 10.3934/mcrf.2018014

[12]

Monika Eisenmann, Etienne Emmrich, Volker Mehrmann. Convergence of the backward Euler scheme for the operator-valued Riccati differential equation with semi-definite data. Evolution Equations & Control Theory, 2019, 8 (2) : 315-342. doi: 10.3934/eect.2019017

[13]

Simona Fornaro, Stefano Lisini, Giuseppe Savaré, Giuseppe Toscani. Measure valued solutions of sub-linear diffusion equations with a drift term. Discrete & Continuous Dynamical Systems - A, 2012, 32 (5) : 1675-1707. doi: 10.3934/dcds.2012.32.1675

[14]

Laurent Denis, Anis Matoussi, Jing Zhang. The obstacle problem for quasilinear stochastic PDEs with non-homogeneous operator. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5185-5202. doi: 10.3934/dcds.2015.35.5185

[15]

Benoît Pausader, Walter A. Strauss. Analyticity of the nonlinear scattering operator. Discrete & Continuous Dynamical Systems - A, 2009, 25 (2) : 617-626. doi: 10.3934/dcds.2009.25.617

[16]

Vittorio Martino. On the characteristic curvature operator. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1911-1922. doi: 10.3934/cpaa.2012.11.1911

[17]

Huyuan Chen, Feng Zhou. Isolated singularities for elliptic equations with hardy operator and source nonlinearity. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2945-2964. doi: 10.3934/dcds.2018126

[18]

Phuong Le. Liouville theorems for stable weak solutions of elliptic problems involving Grushin operator. Communications on Pure & Applied Analysis, 2020, 19 (1) : 511-525. doi: 10.3934/cpaa.2020025

[19]

Peter C. Gibson. On the measurement operator for scattering in layered media. Inverse Problems & Imaging, 2017, 11 (1) : 87-97. doi: 10.3934/ipi.2017005

[20]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (22)
  • HTML views (110)
  • Cited by (0)

Other articles
by authors

[Back to Top]